Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 119, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 13, 2015, 6:57 PM CDT for 4 counties in Tennessee. It was in force for 63 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2015, 6:57 PM CDT (23:57 UTC)
- Expired
- Jul 13, 2015, 8:00 PM CDT
- In force
- 63 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Clay County, TN, Fentress County, TN, Overton County, TN, Pickett County, TN
The radar
The Nashville radar (KOHX), 109 km from the middle of the area, began a volume at 23:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 7:25 PM CDT | HAIL 1 | 5 Nne Celina, TN | AT PEA RIDGE QUARTER SIZED HAIL AND LARGER REPORTED ALONG WITH SEVERAL TREES DOWN AND STRUCTURAL DAMAGE TO OUT BUILDING. |
| Jul 13, 7:26 PM CDT | HAIL 0.7 | 6 Ne Celina, TN | DIME SIZED HAIL REPORTED AT HOLLY CREEK RESORT ON DALE HOLLOW LAKE |
| Jul 13, 7:26 PM CDT | HAIL 1 | 5 Ne Celina, TN | WILLOW GROVE RESORT REPORTED QUARTER SIZED HAIL |
| Jul 13, 7:36 PM CDT | HAIL 0.7 | 6 Ne Celina, TN | DIME SIZED HAIL REPORTED AT HOLLY CREEK RESORT ON DALE HOLLOW LAKE |
| Jul 13, 7:46 PM CDT | TSTM WND DMG | 5 Nne Celina, TN | AT PEA RIDGE QUARTER SIZED HAIL AND LARGER REPORTED ALONG WITH SEVERAL TREES DOWN AND STRUCTURAL DAMAGE TO OUT BUILDING. |
| Jul 13, 7:46 PM CDT | HAIL 1 | 5 Nne Celina, TN | AT PEA RIDGE QUARTER SIZED HAIL AND LARGER REPORTED ALONG WITH SEVERAL TREES DOWN AND STRUCTURAL DAMAGE TO OUT BUILDING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 13, 5:55 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 12.0 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 926 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1124 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
262
WUUS54 KOHX 132357
SVROHX
TNC027-049-133-137-140100-
/O.NEW.KOHX.SV.W.0119.150713T2357Z-150714T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
657 PM CDT MON JUL 13 2015
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CLAY COUNTY IN MIDDLE TENNESSEE...
SOUTHWESTERN FENTRESS COUNTY IN MIDDLE TENNESSEE...
PICKETT COUNTY IN MIDDLE TENNESSEE...
OVERTON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 800 PM CDT
* AT 655 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
BURKESVILLE...OR 10 MILES NORTHEAST OF CELINA...MOVING SOUTH AT 25
MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
CELINA AROUND 715 PM CDT.
LIVINGSTON AROUND 750 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
GRIMSLEY...STANDING STONE STATE PARK...CRAWFORD...RICKMAN AND DALE
HOLLOW LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
IF ON OR NEAR DALE HOLLOW LAKE...GET AWAY FROM THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3662 8510 3619 8495 3617 8522 3620 8532
3622 8533 3624 8542 3628 8546 3628 8545
3630 8546 3630 8549 3640 8550 3644 8554
3662 8560 3661 8550 3663 8527
TIME...MOT...LOC 2355Z 344DEG 20KT 3669 8542
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
$$
BARNWELL1 follow-up statement
370
WWUS54 KOHX 140025
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
725 PM CDT MON JUL 13 2015
TNC027-049-133-137-140100-
/O.CON.KOHX.SV.W.0119.000000T0000Z-150714T0100Z/
CLAY TN-FENTRESS TN-PICKETT TN-OVERTON TN-
725 PM CDT MON JUL 13 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR EASTERN CLAY...SOUTHWESTERN FENTRESS...PICKETT AND OVERTON
COUNTIES...
AT 724 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF
CELINA...MOVING SOUTHEAST AT 25 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
LIVINGSTON AROUND 750 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
GRIMSLEY...STANDING STONE STATE PARK...CRAWFORD...RICKMAN AND DALE
HOLLOW LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
IF ON OR NEAR DALE HOLLOW LAKE...GET AWAY FROM THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3662 8510 3619 8495 3617 8522 3620 8532
3622 8533 3624 8542 3628 8546 3628 8545
3630 8546 3630 8549 3640 8550 3644 8552
3662 8556 3661 8550 3663 8527
TIME...MOT...LOC 0024Z 336DEG 24KT 3655 8537
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
$$
BARNWELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 6:12 PM CDT, 45 minutes earlier.
Area forecast discussion, Jul 13, 6:12 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 612 PM CDT MON JUL 13 2015 .UPDATE... FOR 00Z AVIATION. && .DISCUSSION... DID A QUICK UPDATE TO INCREASE POPS ACROSS THE NORTHEAST. STORMS THAT ARE DEVELOPING ON AN OUTFLOW BOUNDARY ARE CONTINUING TO PUSH SOUTHWARD AND WILL LIKELY PUSH INTO THE UPPER CUMBERLAND PLATEAU OVER THE NEXT HOUR. THESE STORMS WILL LIKELY CONTAIN DAMAGING WIND GUSTS AND LARGE HAIL...AND THERE IS A CHANCE OF TORNADO AS WELL...BUT THE STRAIGHT LINE WIND AND HAIL THREAT IS THE BIGGEST CONCERN. UNGER && .AVIATION... 00Z TAF DISCUSSION. MAINLY VFR CONDITIONS EXPECTED THROUGH MOST OF THIS TAF PERIOD. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE...FOR KCSV EARLY THIS EVENING...AND AGAIN TOMORROW FOR KBNA/KCSV. VIS AND CIGS WILL DROP WITH THE HEAVIER THUNDERSTORMS. WINDS WILL BE A LITTLE BREEZY FOR A COUPLE OF HOURS THIS EVENING...RELAX OVERNIGHT AND PICK UP AGAIN TUESDAY MORNING OUT OF THE WEST. UNGER && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 13, 5:41 AM CDT, 13 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 541 AM CDT MON JUL 13 2015 TNZ005>011-023>034-056>066-075-077>080-093>095-141000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 541 AM CDT MON JUL 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT FOR LOCATIONS WEST OF THE CUMBERLAND PLATEAU REGION...AFTERNOON HEAT INDEX VALUES WILL RANGE FROM 100 TO 105 DEGREES. SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS MIDDLE TENNESSEE TONIGHT...MAINLY ACROSS EASTERN PORTIONS OF MIDDLE TENNESSEE... SPECIFICALLY THE UPPER CUMBERLAND REGION. MAIN CONCERNS WITH SEVERE THUNDERSTORMS THAT DO OCCUR WILL BE DAMAGING WINDS... ALTHOUGH LARGE HAIL AND AN ISOLATED TORNADO OR TWO CAN NOT BE TOTALLY RULED OUT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS MIDDLE TENNESSEE TUESDAY AFTERNOON...MAINLY ACROSS EASTERN PORTIONS OF MIDDLE TENNESSEE...SPECIFICALLY THE UPPER CUMBERLAND REGION. CONCERNS WITH SEVERE THUNDERSTORMS THAT DO OCCUR WILL BE DAMAGING WINDS... LARGE HAIL...AND ISOLATED TORNADOES. .SPOTTER INFORMATION STATEMENT... REPORTS FROM TRAINED SPOTTERS MAY BE NEEDED TONIGHT AND AGAIN ON TUESDAY AFTERNOON. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 31
In the hours before
Special weather statement, Jul 13, 3:36 PM CDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 336 PM CDT MON JUL 13 2015 TNZ005>009-023>032-056>065-075-077>079-093>095-130500-STEWART- MONTGOMERY-ROBERTSON-SUMNER-MACON-HOUSTON-HUMPHREYS-DICKSON-CHEATHAM- DAVIDSON-WILSON-TROUSDALE-SMITH-JACKSON-PUTNAM-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-BEDFORD- COFFEE-WARREN-GRUNDY-WAYNE-LAWRENCE-GILES-INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...ERIN...WAVERLY...DICKSON...ASHLAND CITY... NASHVILLE...LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE... GAINESBORO...COOKEVILLE...LOBELVILLE...CENTERVILLE...HOHENWALD... FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO... WOODBURY...SMITHVILLE...SPARTA...SHELBYVILLE...TULLAHOMA... MANCHESTER...MCMINNVILLE...ALTAMONT...WAYNESBORO...LAWRENCEBURG... PULASKI 336 PM CDT MON JUL 13 2015 ...SEVERE THUNDERSTORMS POSSIBLE TONIGHT AND TUESDAY AFTERNOON ACROSS MIDDLE TENNESSEE... ...FOR LOCATIONS WEST OF THE CUMBERLAND PLATEAU REGION... AFTERNOON HEAT INDEX VALUES ARE EXPECTED TO BE 100 TO 105 DEGREES TOMORROW THROUGH SUNDAY... THERE IS A POTENTIAL FOR SEVERE THUNDERSTORMS TONIGHT ACROSS MIDDLE TENNESSEE AS A COMPLEX OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO MOVE INTO THE MID STATE IN ASSOCIATION WITH AN ESTABLISHED NORTHWESTERLY UPPER LEVEL FLOW PATTERN ALOFT. A COUPLE OF STORMS ARE POSSIBLE ALONG THE CUMBERLAND PLATEAU THIS EVENING BUT THE MAIN THREAT WILL BE OVERNIGHT AFTER MIDNIGHT. AREAS NORTH OF I 40 ARE MOST LIKELY TO SEE THESE STORMS. THE MAIN THREAT WILL BE DAMAGING WINDS AND LOCALIZED FLOODING WITH BRIEF HEAVY DOWNPOURS. THE THREAT FOR LARGE HAIL AND AN ISOLATED TORNADO IS LOW BUT CANNOT BE COMPLETELY RULED OUT. AS THIS COMPLEX OF SHOWERS AND THUNDERSTORMS MOVES ACROSS AND SOUTHEASTWARD OUT OF MIDDLE TENNESSEE LATER TONIGHT...IT WILL LEAVE OUTFLOW BOUNDARIES ACROSS THE AREA...AND ALONG WITH EXPECTED UPPER LEVEL NORTHWESTERLY FLOW USHERING IN ADDITIONAL DISTURBANCES TO THE REGION. THIS COULD RESULT IN A REDEVELOPMENT OF SHOWERS AND THUNDERSTORMS ACROSS AT LEAST THE EASTERN HALF OF THE MID STATE TUESDAY AFTERNOON...WITH AGAIN THE GREATEST POTENTIAL FOR SEVERE THUNDERSTORMS ACROSS THE UPPER CUMBERLAND REGION. WITH SEVERE THUNDERSTORMS THAT DO OCCUR...DAMAGING WINDS WILL ONCE AGAIN BE THE MAIN CONCERN...WITH A SMALL CHANCE OF A TORNADO AND LARGE HAIL. AGAIN...SOME OF THESE THUNDERSTORMS COULD ALSO CONTAIN BRIEF HEAVY RAINFALL... RESULTING IN LOCALIZED FLOODING. ALONG WITH THE ABOVE SEVERE WEATHER POTENTIAL...AFTERNOON HEAT INDEX VALUES TUESDAY AFTERNOON THROUGH SUNDAY WILL GENERALLY RANGE FROM 100 TO 105 DEGREES FOR LOCATIONS WEST OF THE CUMBERLAND PLATEAU REGION. THIS IS THE RESULT OF BUILDING UPPER LEVEL RIDGING INFLUENCES FROM THE SOUTHERN AND CENTRAL PLAINS BECOMING MORE PRONOUNCED ACROSS THE MID STATE...ALONG WITH WARM...MOIST... AND THUS HUMID AIR BEING USHERED IN FROM THE GULF OF MEXICO. IT IS IMPORTANT THAT YOU TAKE THE PROPER PRECAUTION AND PREPAREDNESS ACTIONS IN DEALING WITH THIS HEAT. TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE... RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS...ESPECIALLY THE ELDERLY...HOMELESS...OTHERS WITH SPECIAL NEEDS...ALONG WITH PETS. REMEMBER WHEN EXITING YOUR VEHICLE...TO CHECK THE BACK SEAT FOR CHILDREN. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. PLEASE STAY TUNED TO LOCAL MEDIA...NOAA WEATHER RADIO...AND THE NATIONAL WEATHER SERVICE NASHVILLE TENNESSEE WEBSITE AT WEATHER.GOV/NASHVILLE FOR THE LATEST ON THESE DEVELOPING SEVERE WEATHER AND AFTERNOON HEAT INDEX VALUE SITUATIONS. 10
Special weather statement, Jul 13, 4:20 PM CDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 420 PM CDT MON JUL 13 2015 TNZ005>011-023>034-056>066-075-077>080-093>095-140500- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...ERIN...WAVERLY... DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...MOUNT JULIET... HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON... JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN... BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY... SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE...TULLAHOMA... MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER...WAYNESBORO... LAWRENCEBURG...PULASKI 420 PM CDT MON JUL 13 2015 ...SEVERE THUNDERSTORMS POSSIBLE TONIGHT AND TUESDAY AFTERNOON ACROSS MIDDLE TENNESSEE... ...FOR LOCATIONS WEST OF THE CUMBERLAND PLATEAU REGION... AFTERNOON HEAT INDEX VALUES ARE EXPECTED TO BE 100 TO 105 DEGREES TOMORROW THROUGH SUNDAY... THERE IS A POTENTIAL FOR SEVERE THUNDERSTORMS TONIGHT ACROSS MIDDLE TENNESSEE AS A COMPLEX OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO MOVE INTO THE MID STATE IN ASSOCIATION WITH AN ESTABLISHED NORTHWESTERLY UPPER LEVEL FLOW PATTERN ALOFT. A COUPLE OF STORMS ARE POSSIBLE ALONG THE CUMBERLAND PLATEAU THIS EVENING BUT THE MAIN THREAT WILL BE OVERNIGHT AFTER MIDNIGHT. AREAS NORTH OF I 40 ARE MOST LIKELY TO SEE THESE STORMS. THE MAIN THREAT WILL BE DAMAGING WINDS AND LOCALIZED FLOODING WITH BRIEF HEAVY DOWNPOURS. THE THREAT FOR LARGE HAIL AND AN ISOLATED TORNADO IS LOW BUT CANNOT BE COMPLETELY RULED OUT. AS THIS COMPLEX OF SHOWERS AND THUNDERSTORMS MOVES ACROSS AND SOUTHEASTWARD OUT OF MIDDLE TENNESSEE LATER TONIGHT...IT WILL LEAVE OUTFLOW BOUNDARIES ACROSS THE AREA...AND ALONG WITH EXPECTED UPPER LEVEL NORTHWESTERLY FLOW USHERING IN ADDITIONAL DISTURBANCES TO THE REGION. THIS COULD RESULT IN A REDEVELOPMENT OF SHOWERS AND THUNDERSTORMS ACROSS AT LEAST THE EASTERN HALF OF THE MID STATE TUESDAY AFTERNOON...WITH AGAIN THE GREATEST POTENTIAL FOR SEVERE THUNDERSTORMS ACROSS THE UPPER CUMBERLAND REGION. WITH SEVERE THUNDERSTORMS THAT DO OCCUR...DAMAGING WINDS WILL ONCE AGAIN BE THE MAIN CONCERN...WITH A SMALL CHANCE OF A TORNADO AND LARGE HAIL. AGAIN...SOME OF THESE THUNDERSTORMS COULD ALSO CONTAIN BRIEF HEAVY RAINFALL... RESULTING IN LOCALIZED FLOODING. ALONG WITH THE ABOVE SEVERE WEATHER POTENTIAL...AFTERNOON HEAT INDEX VALUES TUESDAY AFTERNOON THROUGH SUNDAY WILL GENERALLY RANGE FROM 100 TO 105 DEGREES FOR LOCATIONS WEST OF THE CUMBERLAND PLATEAU REGION. THIS IS THE RESULT OF BUILDING UPPER LEVEL RIDGING INFLUENCES FROM THE SOUTHERN AND CENTRAL PLAINS BECOMING MORE PRONOUNCED ACROSS THE MID STATE...ALONG WITH WARM...MOIST... AND THUS HUMID AIR BEING USHERED IN FROM THE GULF OF MEXICO. IT IS IMPORTANT THAT YOU TAKE THE PROPER PRECAUTION AND PREPAREDNESS ACTIONS IN DEALING WITH THIS HEAT. TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE... RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS...ESPECIALLY THE ELDERLY...HOMELESS...OTHERS WITH SPECIAL NEEDS...ALONG WITH PETS. REMEMBER WHEN EXITING YOUR VEHICLE...TO CHECK THE BACK SEAT FOR CHILDREN. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. PLEASE STAY TUNED TO LOCAL MEDIA...NOAA WEATHER RADIO...AND THE NATIONAL WEATHER SERVICE NASHVILLE TENNESSEE WEBSITE AT WEATHER.GOV/NASHVILLE FOR THE LATEST ON THESE DEVELOPING SEVERE WEATHER AND AFTERNOON HEAT INDEX VALUE SITUATIONS. 27
Nearby
Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.